hypos

3 posts, 2 contributors

Search the DAFNE Online Forums

 
Gerald DAFNE Graduate
Royal Glamorgan Hospital Diabetes Centre
2 posts

When I have ahypo I take my locozade which , after awhile cause my blood glucose to spike. At my next meal do I then include a corrective dose?
Eg 4.7 hypo take 125 ml lucozade blood spikes to 12 at next meal normal carboydrate value + corrective dose (or not)

Vickyp DAFNE Graduate
Durham Diabetes Network
137 posts

No corrective dose at next meal.
However 4.7 is not a hypo...below 4 is..or 3.5 according to DAFNE principles...so I wouldn't treat 4.7 with fast acting.
You should always follow fast acting with slow release, eg lucozade followed by a biscuit or fruit as the lucozade will cause a spike but BGs are then likely to plummet so you need a longer acting carb to prevent the bg crash happening.

Gerald DAFNE Graduate
Royal Glamorgan Hospital Diabetes Centre
2 posts

Gerald said:
When I have ahypo I take my locozade which , after awhile cause my blood glucose to spike. At my next meal do I then include a corrective dose?
Eg 4.7 hypo take 125 ml lucozade blood spikes to 12 at next meal normal carboydrate value + corrective dose (or not)


Thanks vickyp that's got that sorted! Smile